Texas, 2006

Lightning Strike in Texas, June 28, 2006

June 28, 2006 · NWS FWD · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 28, 5:04 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 28, 5:04 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 28 2006

.AVIATION UPDATE...VFR CONDS TO PREVAIL ALL TERMINALS THROUGH 00Z
FRIDAY. SFC HIGH OVER THE LOWER MISSISSIPPI VALLEY TO REMAIN IN
PLACE RESULTING IN LIGHT/VRB SFC WINDS OVERNIGHT AND LIGHT SE
WINDS/DRY CONDITIONS ON THURSDAY. SOME HIGH CLOUDINESS OVER WEST
TEXAS WILL SPREAD EAST...MAINLY AFFECTING ACT LATER THIS
EVENING/OVERNIGHT.

DUNN

&&

.PREV DISCUSSION... /ISSUED 352 PM CDT WED JUN 28 2006/

UPPER LEVEL RIDGE IS FIRMLY PLANTED ACROSS THE FOUR CORNERS
REGION AND WILL REMAIN THERE THROUGH THE WEEKEND. AS A
RESULT...MOISTURE WILL BE SLOW TO RETURN DESPITE THE SOUTHERLY
WINDS IN PLACE. AS DEWPOINTS GRADUALLY INCREASE...LOWS WILL NOT BE
NEAR AS COOL AND HIGHS IN THE MID 90S SHOULD BECOME INCREASINGLY
MORE UNPLEASANT.

A PIECE OF THE DEPARTING EAST COAST TROUGH WILL REMAIN ACROSS
EASTERN AND CENTRAL TEXAS LATE THIS WEEK. THIS WEAKNESS SHOULD
DEEPEN INTO A PRONOUNCED UPPER LEVEL LOW AS IT ATTACHES ITSELF TO
A TUTT SITUATED ACROSS MEXICO. UNFORTUNATELY NORTH TEXAS WILL BE
PLACED ON THE WESTERN SIDE OF THIS FEATURE WHICH WILL RESULT IN
STRONG SUBSIDENCE AS INDICATED BY DIVERGENT Q VECTOR PROGS.
TEMPERATURES SHOULD GET A BOOST OVER THE WEEKEND ACROSS THE
NORTHERN HALF OF THE CWA AS 850 TEMPS ARE FORECAST TO RISE BY ALL
MODELS. MEX MOS LOOKS TOO COOL WITH HIGHS SAT-MON AND HAVE GONE A
LITTLE WARMER FOR THESE PERIODS OVER THE NORTHERN ZONES.

THE UPPER LEVEL HIGH WEAKENS SUNDAY AND THIS WILL ALLOW FOR SOME
BETTER MOISTURE TO SNEAK UP INTO THE SOUTHERN ZONES. WILL CONTINUE
WITH LOW POPS SOUTH SUN-TUE WHERE PRECIPITABLE WATER SHOULD BE
HIGH ENOUGH FOR ISO AFTERNOON CONVECTION. ECMWF/GFS ARE SHOWING A
MORE ZONAL PATTERN DEVELOPING WITH HEIGHTS DROPPING OFF TO NEAR
590 DM OVER THE REGION. THIS COMBINED WITH 1.7-2 INCH PWATS...MAY
ALLOW THE CHANCES OF RAIN TO EXPAND FARTHER NORTH INTO WEDNESDAY.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 28, 1:54 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT WED JUN 28 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-292000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
254 PM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE WEATHER IS NOT ANTICIPATED. THERE WILL BE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS OVER THE SOUTH AND EAST
SECTIONS OF NORTH TEXAS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

05/

The radar

The Ft Hood radar (KGRK), 36 km away, was scanning. The volume nearest the first event began at 01:56 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bell

When
June 28, 8:00 PM CST
Where
Bell County, Belton
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Lightning struck and split a marble slab near the front entrance of the University of Mary Hardin-Baylor. The strike damaged the school's telephone and sprinkler systems. Most of the telephones and wiring on the campus had to be replaced.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514247.